Oregon, 2008High Wind in Oregon, November 1, 2008
November 1, 2008 · NWS MFR · 1 event in 1 county or zone
bringing windy conditions to the coast. Only one wind report verifying the warning was recorded.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front moved onshore this day...bringing windy conditions to the coast. Only one wind report verifying the warning was recorded.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before the first event at Nov 1, 6:47 AM PST, 3 hours 58 minutes earlier.
Area forecast discussion, Nov 1, 6:47 AM PST, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
747 AM PDT SAT NOV 1 2008
.UPDATE...KMAX SHOWING WIDESPREAD LIGHT TO MODERATE RAIN ACROSS
THE WEST AND SOUTH CWA EARLY THIS MORNING. LATEST WIND REPORTS
FROM THE SOUTH COAST SHOW GUSTS TO 50 MPH HAVE OCCURRED AT GOLD
BEACH AND FLYNN PRAIRIE RAWS...WITH 60 MPH AT CAPE BLANCO.
WINDS INLAND NOT TOO BAD SO FAR...STILL ON THE ORDER OF 15-25 MPH
MANY AREAS WITH LOCAL SITES SEEING GUSTS 30-35 MPH.
WITH THE INCOMING FRONT...WE SEE THAT A WAVE HAS FORMED ALONG IT
APPROACHING THE SOUTH COAST. 12Z NAM12 GUIDANCE SHOWS AN
ASSOCIATED 100KT 250 MB JET STREAK LIFTING NORTH ACROSS THE COAST
REGION THROUGH 18Z. 950 WINDS ARE ALSO ADVERTISED TO INCREASE AND
VEER SLIGHTLY. THIS WAVE SHOULD KEEP THE THREAT OF STRONG WIND
GUSTS AT THE COAST IN ADDITION TO PROVIDING FAVORABLE UPPER
DIVERGENCE AND OROGRAPHICS FOR ENHANCING COASTWARD PRECIP THROUGH
EARLY AFTERNOON. MTS
&&
.PREV DISCUSSION... /ISSUED 402 AM PDT SAT NOV 1 2008/
DISCUSSION...CURRENT IR IMAGE SHOWS THE PARENT LOW CENTERED NEAR
42 N AND 134 W. THERE ARE SOME INDICATIONS THAT A WAVE MAY BE
FORMING ALONG THE FRONT NEAR 43 N AND 127 W WHICH WILL SLOW DOWN
THE FRONT SOME. CURRENT RADAR HAS MOST OF THE PRECIPITATION
IN NORTHERN CALIFORNIA....BUT THIS WILL EVENTUALLY WORK INTO
SOUTHWEST OREGON THIS MORNING AND AFTERNOON. WINDS WILL BE AN
ISSUE ALONG THE COAST WITH OCCASIONAL GUSTS UP TO 50 TO 60 MPH
FROM AROUND CAPE BLANCO TO GOLD BEACH. WINDS WILL REMAIN ELEVATED
IN THE SHASTA VALLEY...BUT SHOULD REMAIN BELOW ADVISORY CRITERIA.
RAINFALL AMOUNTS TODAY WILL BE MOST SIGNIFICANT ALONG THE COAST
AND OVER THE HIGHER TERRAIN IN WESTERN SISKIYOU COUNTY.
THE PARENT LOW WILL CONTINUE TO MOVE NORTH TO NORTHEAST UP TOWARDS
VANCOUVER ISLAND LATE THIS AFTERNOON AND TONIGHT. COUPLE OF WEAK
SHORTWAVES WILL MOVE INTO THE AREA TONIGHT WHICH WILL KEEP THE
SHOWERS GOING MAINLY ALONG AND WEST OF THE CASCADES.
A TROUGH WILL MOVE INTO THE CWA SUNDAY MORNING WHICH WILL BRING
MORE STEADY RAIN TO THE COAST AND WESTERN SISKIYOU COUNTY. THE
TROUGH WILL THEN MOVE NORTH OF THE REGION SUNDAY EVENING WHICH
WILL LEAD TO DECREASING PRECIPITATION INTENSITY AND DURATION.
A RELATIVE BREAK IN THE WEATHER IS EXPECTED SUNDAY NIGHT WITH A
WEAK RIDGE BUILDING OVER THE AREA. COOLER AIR WILL MOVE OVERHEAD
WITH SNOW LEVELS FALLING TO NEAR 5000 FEET SUNDAY NIGHT...BUT
SNOW SHOWERS ARE NOT EXPECTED TO ACCUMULATE DUE TO THE WARM ROAD
TEMPERATURES AND LIGHT INTENSITY.
REGARDING MONDAY..THE NAM APPEARS TO BE THE OUTLIER WITH A SURFACE
LOW SPINNING UP AND TRACKING TOWARDS THE OREGON/CALIFORNIA BORDER
MONDAY NIGHT. THE GFS CANADIAN AND ECMWF ARE IN SIMILAR AGREEMENT
IN SHOWING A WEAKER AND FARTHER NORTH TRACK OF THE SURFACE LOW. SO
THE FORECAST WILL BE LEANING MORE TOWARDS THE GFS...CANADIAN AND
ECMWF SOLUTION.
IN THE EXTENDED....THE MODELS ARE IN AGREEMENT IN BRINGING 500MB
HEIGHTS UP FOR THE MIDDLE AND LATTER PART OF THE WEEK. HOWEVER IT
WILL BE A DIRTY RIDGE. THIS MEANS THAT THE STORM TRACK WILL BE
CLOSE ENOUGH TO BRING THE POTENTIAL FOR RAIN. SNOW LEVELS IN THIS
TIME PERIOD WILL INCREASE TO AROUND 8000 FEET.
&&
.AVIATION...MAIN ISSUE TO TODAY WILL BE THE WINDS ALONG THE COAST
AND IN THE ROGUE VALLEY. WINDS AROUND FLIGHT LEVEL 2000 FEET AT
THE COAST WILL BE AROUND 40-50 KTS THROUGH EARLY THIS
AFTERNOON...THEN WILL GRADUALLY DECREASE. MEANWHILE IN THE ROGUE
VALLEY...WINDS WILL BE AROUND 35 KTS AT FLIGHT LEVEL 2000 FEET
THIS MORNING BEFORE DECREASING. VFR CONDITIONS WILL CONTINUE AT
THE COAST THROUGH EARLY THIS AFTERNOON..THEN CIGS WILL LOWER TO
NEAR 3000 FEET BY THIS EVENING. VFR CONDITIONS ARE EXPECTED INLAND
TODAY...BUT MTNS WILL OCCASIONALLY BE OBSCURED THIS AFTERNOON AS
CIGS LOWER TO NEAR 5000 FEET.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING FROM 11 AM THIS MORNING TO 7 PM PDT THIS
EVENING FOR ORZ021.
HIGH SURF ADVISORY UNTIL 2 PM PDT THIS AFTERNOON FOR ORZ021-
ORZ022.
HIGH WIND WARNING UNTIL 7 PM PDT THIS EVENING FOR ORZ022.
CA...NONE.
PACIFIC COASTAL WATERS...GALE WARNING UNTIL 6 PM PDT THIS AFTERNOON
FOR PZZ350-PZZ356-PZZ370-PZZ376.
HAZARDOUS SEAS WARNING UNTIL 1 AM PST MONDAY FOR PZZ350-PZZ356-
PZZ370-PZZ376.Hazardous weather outlook, Oct 31, 1:34 PM PST, 21 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
234 PM PDT FRI OCT 31 2008
ORZ021-022-012100-
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
234 PM PDT FRI OCT 31 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.
.DAY ONE...THIS AFTERNOON AND TONIGHT
HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT. SEE HIGH WIND WATCH
FOR DETAILS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
HIGH WIND WATCH CONTINUES THROUGH SATURDAY AFTERNOON. HIGH SURF
ADVISORY IN EFFECT FROM 5 AM TO 2 PM PDT. SEE COASTAL HAZARD
MESSAGE FOR DETAILS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GLASER
In the hours before
Special weather statement, Nov 1, 5:12 AM PST, 5 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEDFORD OR
612 AM PDT SAT NOV 1 2008
CAZ080-021200-
WESTERN SISKIYOU COUNTY-
INCLUDING THE CITIES OF...ETNA...FORT JONES...GREENVIEW
612 AM PDT SAT NOV 1 2008
...DEBRIS FLOWS POSSIBLE IN HIGH INTENSITY BURN AREAS FROM THIS
FIRE SEASON TODAY THROUGH EARLY SUNDAY MORNING...
HEAVY RAINFALL RATES ON AREAS WHERE FIRES BURNED WITH HIGH
INTENSITY THIS FIRE SEASON MAY LEAD TO DEBRIS FLOWS TODAY THROUGH
EARLY SUNDAY MORNING.
RAINFALL RATES OF A QUARTER TO A HALF OF AN INCH IN 3 TO 6 HOUR
PERIODS ARE EXPECTED AT TIMES...THIS MORNING THROUGH SUNDAY MORNING
IN WESTERN SISKIYOU COUNTY. TOTAL RAINFALL AMOUNTS DURING THE PERIOD
ARE EXPECTED TO BE 1 TO 2 INCHES AT LOWER ELEVATIONS AND 2 TO 4
INCHES AT MID AND HIGHER ELEVATIONS TODAY THROUGH EARLY SUNDAY
MORNING.
THESE RAINFALL RATES MAY BE ENOUGH TO CAUSE LOCALIZED DEBRIS FLOWS
ON HYDROPHOBIC SOILS LEFT FROM HIGH INTENSITY BURNS FROM THIS
SUMMER.
PEOPLE SHOULD AVOID TRAVELING NEAR AND ESPECIALLY BELOW
HIGH INTENSITY BURN AREAS AT THE TIME OF AND AFTER PERIODS OF
HEAVY RAINFALL AS SIGNIFICANT RUN-OFF CARRYING DEBRIS SUCH AS
MUD...ROCKS...AND VEGETATION SUCH AS TREES MAY OCCUR.
FB
High Wind, Curry County Coast
- When
- November 1, 10:45 AM PST
- Where
- Curry County Coast forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 42.467, -124.215 (the zone’s center; the record gives no point)
A gust to 60 mph was recorded at the ODOT site at Humbug Mountain.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Debris Flow and Strong Wind in California, November 1, 20081 death · 5 injured · $81,000 · 5 events
- Drought in Texas, November 1 to 30, 2008$85,000 · 2 events
- Drought in North Carolina, November 1 to 30, 200827 events
- Drought in Tennessee, November 1 to 30, 200820 events
- Drought in Wisconsin, November 1 to 30, 200815 events
- Drought in South Carolina, November 1 to 30, 200813 events
- Drought in Texas, November 1 to 30, 200813 events
- Drought in California, November 1 to 30, 200811 events
- Drought in Virginia, November 1 to 30, 200810 events
- Drought in Hawaii, November 1 to 30, 20089 events
- Drought in Georgia, November 1 to 30, 20086 events
- Strong Wind and Heavy Rain in California, November 1 to 4, 2008$3,000 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 134334.